Alert archive / Arkansas / Tornado Warnings in 2000

Tornado Warning 12, NWS Little Rock, AR

February 13, 2000Monroe County, Arkansas

NWS Little Rock, AR issued this tornado warning at Feb 13, 2000, 6:34 PM CST for Monroe County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2000, 6:34 PM CST (00:34 UTC)
Expired
Feb 13, 2000, 7:40 PM CST
In force
66 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Monroe County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 140035
TORLIT
ARC095-140140-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
634 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  MONROE COUNTY IN EASTERN ARKANSAS

* UNTIL 740 PM CST

* AT 633 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 11 MILES
  NORTHWEST OF CLARENDON OR 11 MILES WEST OF KEEVIL... MOVING EAST AT
  40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
CLARENDON                    AROUND 645 PM CST...
KEEVIL                       AROUND 650 PM CST...
BRINKLEY                     AROUND 650 PM CST...
DUNCAN                       AROUND 650 PM CST...
HOLLY GROVE                  AROUND 655 PM CST...

IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS
BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW.
MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO
BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE
OF RISING WATER.

49/45

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 13, 3:15 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 13, 3:15 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CST SUN FEB 13 2000

STRONG STORMS OVER EXTREME SOUTHEAST ARKANSAS WILL CONTINUE PUSING
EAST INTO MS THIS EVENING. WILL LIKLEY BE OUT OF THE STATE
COMPLETELY BY 22Z.

MAIN FORECAST PROBLEM COMES THIS EVENING WITH THE COLD FRONT AS IT
PUSHES SOUTHEAST INTO UNSTABLE AIR THAT THAT HAS WARMED INTO THE
UPPER 60S AND LOWER 70S. CONVECTION HAS ALREADY BEGUN OVER WEST
CENTRAL AR. THE CONCERN IS THAT A LINE (OR BROKEN LINE) OF STORMS
MAY FORM ALONG THE FRONT...WITH HAIL AND A FEW WIND GUSTS POSSIBLE.
H50 TEMPS FROM 18Z SOUNDING -20C SUGGEST DIME SIZE HAIL AT VIL=35
KG/SQ M. WILL HAVE TO MONITOR VIL DENSITY CLOSELY IF STORMS CONTINUE
TO DEVELOP. AT ANY RATE...WILL HAVE TO GO WITH SCATTERED POPS THIS
EVENING OUT AHEAD OF THE FRONT. CURRENT THINKING IS THAT ANY STORMS
THAT DO ERUPT WILL DISSIPATE LATER THIS EVENING WHEN THE SURFACE
HEATING IS LOST.

FORECAST LOOKS HIGH AND DRY MON THROUGH TUE.

WILL STAY CLOSE TO NGM MOS TEMPS...BUT WILL DISMISS ITS NIL POP
FORECAST FOR TONIGHT.

(45)

.LIT...NONE.

In the hours before

Special weather statement, Feb 13, 1:46 PM CST, 4 hours 48 minutes before
ARZ057-065-069-132200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
146 PM CST SUN FEB 13 2000

...TORNADO WATCH FOR EXTREME SOUTHEAST ARKANSAS UNTIL 7 PM...

A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF SOUTHEAST ARKANSAS
UNTIL 7 PM THIS EVENING. THE WATCH GENERALLY COVERS THOSE LOCATIONS
EAST OF A LINE FROM CROSSETT TO DUMAS TO MARIANNA.

VERY WARM...MOIST AND UNSTABLE AIR IS IN PLACE AHEAD OF A POTENT
UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE TEXAS OKLAHOMA
BORDER. NUMEROUS SEVERE THUNDERSTORMS WILL DEVELOP AS THE UPPER LOW
AND ASSOCIATED COLD FRONT HEAD EAST INTO ARKANSAS THIS AFTERNOON. A
FEW TORNADOES WILL ALSO BE POSSIBLE OVER SOUTHEAST ARKANSAS.

ALL OF THE SEVERE WEATHER WILL MOVE EAST OF THE MISSISSIPPI
RIVER BY THIS EVENING AS THE COLD FRONT PUSHES THROUGH THE STATE.

THOSE LIVING OR TRAVELING IN SOUTHEAST ARKANSAS SHOULD KEEP A CLOSE
EYE ON THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNBED TO NOAA
WEATHER RADIO...LOCAL RADIO...NETWORK TELEVISION OR CABLE TV FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

45

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:22 PM CSTSevere Thunderstorm WarningLZKWoodruff48 min
Feb 13, 6:30 PM CSTSevere Thunderstorm WarningLZKJackson50 min
Feb 13, 6:38 PM CSTTornado WarningLZKPrairie17 min

Nearby

Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.